Oregon, 2005

Flood in Oregon, December 30 to 31, 2005

December 30 to 31, 2005 · NWS MFR · 1 event in 1 county or zone

76 feet at 30/1900 PST, and fell below flood stage at 31/0030 PST. A Flood Warning was issued for the area at 30/1817 PST, and cancelled at 31/0440 PST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The Applegate River at Wilderville exceeded flood stage (13.0 feet) at 30/1630 PST, crested at 13.76 feet at 30/1900 PST, and fell below flood stage at 31/0030 PST. A Flood Warning was issued for the area at 30/1817 PST, and cancelled at 31/0440 PST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 30, 3:29 PM PST, 1 hour 1 minute earlier.

Area forecast discussion, Dec 30, 3:29 PM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
329 PM PST FRI DEC 30 2005

.DISCUSSION...AS A LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE
PACIFIC NORTHWEST...IT HAS BROUGHT AN ASSOCIATED COLD FRONT INLAND
THIS AFTERNOON. AS THE FRONT CONTINUES TO MOVE INLAND STRONG WINDS
ALONG THE COAST WILL LESSEN THIS EVENING. STRONG WINDS WILL CONTINUE
IN THE SHASTA VALLEY THROUGH THIS EVENING BEFORE DECREASING TONIGHT.
SNOW LEVELS ARE AROUND 7000 FEET OVER PORTIONS OF THE WEST SIDE...
HOWEVER SNOW LEVELS HAVE REMAINED LOWER OVER SISKIYOU COUNTY WITH
LEVELS BETWEEN 4000 AND 5000 FEET. SNOW LEVELS OVER NORTHERN
CALIFORNIA MAY RISE BRIEFLY AND LOWER AGAIN OVERNIGHT...HOWEVER
EXPECT SNOW LEVELS TO GENERALLY TO REMAIN NEAR 4500 FEET MOST OF
TONIGHT. THIS WILL ALLOW SIGNIFICANT SNOW ACCUMULATIONS ESPECIALLY IN
FOR PORTIONS OF SISKIYOU COUNTY WHERE PRECIPITATION IS HEAVIEST. A
HEAVY SNOW WARNING HAS BEEN ISSUED FOR ZONE 80 WITH SNOW ADVISORIES
OVER PORTIONS OF NORTHERN CALIFORNIA AND OREGON. PRECIPITATION HAS
BEEN VERY HEAVY WITH THIS MOIST SYSTEM AND HEAVY RAIN CONTINUE OVER
THE SOUTHERN HALF OF THE FORECAST AREA..ESPECIALLY OVER PORTIONS OF
NORTHERN CALIFORNIA. FLOODING IS ONGOING IN MANY LOCATIONS AND FLOOD
WARNINGS HAVE BEEN ISSUED. PRECIPITATION IS EXPECTED TO CONTINUE
THROUGH TONIGHT ...IT WILL MAINLY BE LIGHT OVER OREGON WITH
SOME MODERATE TO HEAVY RAIN OR SNOW OVER PORTIONS OF NORTHERN
CALIFORNIA.. THE FRONT WILL SLOWLY MOVE EAST TONIGHT OVER THE
AREA...HOWEVER A SHORTWAVE WILL MOVE INTO PACIFIC NORTHWEST OVERNIGHT
PROVIDING ADDITIONAL ENERGY. RAIN AND SNOW IS EXPECTED TO
CONTINUE INTO SATURDAY MORNING BECOMING LIGHTER AND TAPERING OFF TO
SHOWERS SATURDAY AFTERNOON. AS COLD AIR ALOFT MOVES OVERHEAD...
COMBINED WITH SOME INSTABILITY...THERE IS A CHANCE FOR ISOLATED
THUNDERSTORMS SATURDAY INTO SATURDAY EVENING.

THEN ANOTHER FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA ON
SUNDAY.

.PREVIOUS DISCUSSION...MODELS CONTINUE ON TRACK WITH ANOTHER VIGOROUS
SYSTEM BRINGING YET ANOTHER ROUND OF STRONG WINDS AND HEAVY RAIN.
WITH 850 MB WINDS OF 80 KT SWINGING TO THE SW...HAVE ISSUED A HIGH
WIND WATCH FOR SUNDAY AHEAD OF THE FROPA. A COLD POOL IS ACCOMPANYING
THIS SYSTEM WHICH WILL BRING SNOW LEVELS DOWN TO THE PASS LEVELS AND
DOWN TO THE VALLEY FLOORS EAST OF THE CASCADES BY NEW YEARS DAY. COOL
POOL ALOFT WITH TEMPERATURES OF -28C WILL BRING THUNDERSTORMS TO THE
COASTAL WATERS AND INLAND INTO THE COASTAL RANGES BEFORE
DISSIPATING.

&&

.AVIATION...CONDITIONS ARE MVFR AREAWIDE WITH AREAS OF IFR IN HEAVY
RAIN AND LOW CIGS OR FOG. LOW CIGS WILL CONTINUE THROUGH
TONIGHT AND INTO TOMORROW MORNING...THEN CONDITIONS WILL
IMPROVE SLOWLY AS PRECIPITATION TAPERS OFF TO SHOWERS
TOMORROW AFTERNOON. STRONG SOUTH WINDS ALOFT WITH THIS SYSTEM ARE
SURFACING OVER THE COAST AND LOCAL INNER VALLEYS...AND SHOULD PRODUCE
AREAS OF LOW LEVEL WIND SHEAR. WINDS ARE BEGINNING TO LESSEN ALONG
THE COAST THIS AFTERNOON AND WILL DECREASE BY EVENING. INLAND...
ESPECIALLY OVER THE SHASTA VALLEY IN CALIFORNIA...WINDS WILL REMAIN
STRONG THROUGH THE EVENING...DECREASING OVERNIGHT.

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
      BORDER 0-60 NM.
     HIGH SURF ADVISORY SOUTH COAST ZONES 21-22 THROUGH MONDAY AFTN.
     FLOOD WARNING REMAINS IN EFFECT FOR COOS...DOUGLAS...CURRY...
      JOSEPHINE...JACKSON...AND WESTERN SISKIYOU COUNTIES THROUGH
      SATURDAY MORNING.
     FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE REMAINS IN
      EFFECT THROUGH SATURDAY NIGHT.
     FLOOD WARNING FOR THE SOUTH FORK OF THE COQUILLE RIVER AT
      MYRTLE POINT REMAINS IN EFFECT THROUGH SATURDAY NIGHT.
     FLOOD WARNING FOR THE SOUTH UMPQUA RIVER AT ROSEBURG REMAINS IN
      EFFECT THROUGH TONIGHT.
     FLOOD WARNING FOR DEER CREEK AT ROSEBURG REMAINS IN EFFECT
      THROUGH TONIGHT.
     FLOOD WARNING FOR THE UMPQUA RIVER AT ELKTON REMAINS IN
      EFFECT THROUGH SATURDAY NIGHT.
     FLOOD WARNING FOR BEAR CREEK AT MEDFORD IN EFFECT THROUGH
      TONIGHT.
     FLOOD WARNING FOR THE ROGUE RIVER AT EAGLE POINT REMAINS IN
      EFFECT THROUGH TONIGHT.
     FLOOD WARNING FOR THE ROGUE RIVER AT GOLD RAY REMAINS IN
      EFFECT THROUGH TONIGHT.
     FLOOD WARNING FOR THE ROGUE RIVER AT GRANTS PASS IN EFFECT
      THROUGH SATURDAY.
     FLOOD WARNING FOR THE ROGUE RIVER FROM AGNESS TO GOLD BEACH
      REMAINS IN EFFECT THROUGH SATURDAY NIGHT.
     FLOOD WARNING FOR THE SPRAGUE RIVER NEAR BEATTY REMAINS IN
      EFFECT THROUGH SATURDAY NIGHT.
     HIGH WIND WARNING...SOUTH COAST ZONES 21-22 THROUGH THIS
      AFTERNOON.
     HIGH WIND WATCH...SOUTH COAST ZONES 21-22 LATE SATURDAY NIGHT
      THROUGH SUNDAY AFTERNOON.
     SNOW ADVISORY THROUGH SATURDAY AFTERNOON FOR OR ZONES 28 AND 3.

CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
      PT ST GEORGE CA 0-60 NM.
     FLOOD WARNING KLAMATH RIVER AT SEIAD VALLEY THROUGH SATURDAY
      NIGHT
     FLOOD WARNING NOW IN EFFECT FOR THE SCOTT RIVER NEAR
      FORT JONES THROUGH SATURDAY NIGHT.
     SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR SISKIYOU
      MOUNTAINS AND THE KLAMATH BASIN.
     WIND ADVISORY...ZONE 81 THROUGH FRIDAY EVENING.
     FLOOD WARNING FOR THE SCOTT RIVER NEAR FORT JONES REMAINS IN
      EFFECT THROUGH SATURDAY NIGHT
     FLOOD WARNING FOR THE KLAMATH RIVER AT SEIAD VALLEY REMAINS IN
      EFFECT THROUGH SATURDAY NIGHT.
     SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY
      AFTERNOON FOR CA ZONES 81...82 AND 83.
     HEAVY SNOW WARNING THROUGH SATURDAY MORNING FOR CA ZONE 80.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 29, 5:38 PM PST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
538 PM PST THU DEC 29 2005

ORZ021-301430-
SOUTH CENTRAL OREGON COAST-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IS IN EFFECT 6 PM TONIGHT. SEE HIGH WIND WARNING
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. HIGH
WIND WARNING IN EFFECT THROUGH FRIDAY AFTERNOON. SEE FLOOD WATCH FOR
DETAILS. HIGH SURF ADVISORY IN EFFECT 4 AM FRIDAY THROUGH 4 AM
SATURDAY. FOR DETAILS SEE HIGH SURF ADVISORY.

PZZ350-353-356-370-373-376-301430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ022-301430-
CURRY COUNTY COAST-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
BEACH. SEE FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH SURF ADVISORY IS IN EFFECT FORM 4 AM FRIDAY TO 4AM SATURDAY.
SEE HIGH SURF ADVISORY FOR DETAILS. FLOOD STATEMENT IS IN EFFECT FOR
THE ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH SATURDAY NIGHT. SEE
FLOOD STATEMENT FOR DETAILS.

ORZ024-301430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.

ORZ023-301430-
CENTRAL DOUGLAS COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.

CAZ080-301430-
WESTERN SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.

CAZ081-301430-
CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND ADVISORY IN EFFECT AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND ADVISORY IN EFFECT THROUGH FRIDAY EVENING. FLOOD WATCH IN
EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR
DETAILS.

CAZ082-301430-
SOUTH CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ADVISORY IN IN EFFECT UNTIL 10 PM FRIDAY. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.

ORR

In the hours before

Local storm report, Dec 30, 11:18 AM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1118 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     HEAVY RAIN       5 N CANYONVILLE         43.01N 123.30W
12/30/2005  1.00 INCH        DOUGLAS            OR   TRAINED SPOTTER

            6 HOUR RAINFALL ENDING AT 11 AM.

1118 AM     HEAVY RAIN       2 SSW COOS BAY          43.35N 124.24W
12/30/2005  3.42 INCH        COOS               OR   TRAINED SPOTTER

            RAINFALL FROM MIDNIGHT TO 1115 AM THIS MORNING.

&&

ORR
Local storm report, Dec 30, 11:53 AM PST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1153 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HEAVY RAIN       3 SE ASHLAND            42.17N 122.66W
12/30/2005  0.90 INCH        JACKSON            OR   TRAINED SPOTTER

            4 HOUR RAINFALL ENDING AT 1120 AM.

1128 AM     HEAVY RAIN       1 SSE GOLD HILL         42.42N 123.04W
12/30/2005  1.90 INCH        JACKSON            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 1125 AM.

1129 AM     HEAVY RAIN       N POWERS                42.88N 124.07W
12/30/2005  2.33 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 1125 AM.

1143 AM     HEAVY RAIN       5 ENE CAMAS VALLEY      43.07N 123.59W
12/30/2005  1.90 INCH        DOUGLAS            OR   TRAINED SPOTTER

            RAINFALL FROM MIDNIGHT TO 1140 AM.

1146 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/30/2005  1.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL FOR PAST 2 HOURS ENDING AT 1130 AM.

1148 AM     HEAVY RAIN       1 SE ASHLAND            42.18N 122.68W
12/30/2005  1.00 INCH        JACKSON            OR   TRAINED SPOTTER

            RAINFALL FROM 8 AM TO 1130 AM THIS MORNING.

1152 AM     HEAVY RAIN       1 N ASHLAND             42.20N 122.70W
12/30/2005  1.30 INCH        JACKSON            OR   TRAINED SPOTTER

            12 HOUR RAINFALL ENDING AT 1150 AM.

1153 AM     HEAVY RAIN       2 WSW GRANTS PASS       42.43N 123.36W
12/30/2005  1.85 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            12 HOUR RAINFALL ENDING AT 1155 AM.

&&

ORR
Local storm report, Dec 30, 12:28 PM PST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1228 PM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HEAVY RAIN       2 ENE ROSEBURG          43.23N 123.32W
12/30/2005  1.20 INCH        DOUGLAS            OR   TRAINED SPOTTER

            RAINFALL 8 AM TO NOON.

1206 PM     HEAVY RAIN       SUTHERLIN               43.39N 123.32W
12/30/2005  2.10 INCH        DOUGLAS            OR   TRAINED SPOTTER

            RAINFALL 730 AM THURSDAY TO NOON FRIDAY. .90 OF AN INCH
            HAS FALLEN SINCE 730 AM.

1210 PM     HEAVY RAIN       N LANGLOIS              42.93N 124.45W
12/30/2005  3.47 INCH        CURRY              OR   TRAINED SPOTTER

            12 HOUR RAINFALL ENDING AT NOON. SIXES RIVER AND FLORES
            CREEK OVER THEIR BANKS.

1228 PM     HEAVY RAIN       4 N ROSEBURG            43.28N 123.35W
12/30/2005  1.00 INCH        DOUGLAS            OR   TRAINED SPOTTER

            RAIN FALL FORM 9 AM TO 1225 PM.

&&

ORR
Local storm report, Dec 30, 1:07 PM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
107 PM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HEAVY RAIN       1 N ROSEBURG            43.23N 123.36W
12/30/2005  1.91 INCH        DOUGLAS            OR   TRAINED SPOTTER

            RAINFALL FROM 10 PM THURSDAY TRO 2330 PM FRIDAY.

0105 PM     HEAVY RAIN       2 SE ASHLAND            42.17N 122.68W
12/30/2005  1.57 INCH        JACKSON            OR   TRAINED SPOTTER

            RAINFALL FROM MIDNIGHT TO 1244 PM.

0105 PM     HEAVY RAIN       2 SE ROSEBURG           43.20N 123.33W
12/30/2005  1.46 INCH        DOUGLAS            OR   TRAINED SPOTTER

            6 HOUR RAINFALL ENDING AT 1255 PM.

0107 PM     HEAVY RAIN       1 N ASHLAND             42.20N 122.70W
12/30/2005  1.52 INCH        JACKSON            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 1 PM.

&&

ORR
Local storm report, Dec 30, 1:22 PM PST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
122 PM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HEAVY RAIN       N SHADY COVE            42.61N 122.82W
12/30/2005  1.27 INCH        JACKSON            OR   TRAINED SPOTTER

            5 HOUR RAIN FALL ENDING AT 115 PM.

0122 PM     HEAVY RAIN       2 NNW SITKUM            43.18N 123.87W
12/30/2005  1.70 INCH        COOS               OR   TRAINED SPOTTER

            RAINFALL FROM 745 AM TO 120 PM TODAY.

&&

ORR
Local storm report, Dec 30, 2:58 PM PST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
258 PM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 N ROGUE RIVER         42.48N 123.16W
12/30/2005  3.50 INCH        JACKSON            OR   TRAINED SPOTTER

            RAINFALL SINCE MINIHGT.

0213 PM     HEAVY RAIN       2 SSW ETNA              41.44N 122.90W
12/30/2005  4.45 INCH        SISKIYOU           CA   TRAINED SPOTTER

            RAINFALL FROM 8 AM THURSDAY UNTIL 220 PM FRIDAY
            AFTERNOON. EXTENSIVE FLOODING IN SCOTT VALLEY AND IN
            ETNA.

0218 PM     FLOOD            COOS BAY                43.38N 124.23W
12/30/2005                   COOS               OR   EMERGENCY MNGR

            COASTAL FLOODING. 5 HOMES FLOODED WITH BREAKS IN DIKES IN
            THE LIBBY AND INGLEWOOD AREAS.

0245 PM     HEAVY RAIN       1 N ROGUE RIVER         42.44N 123.17W
12/30/2005  1.70 INCH        JACKSON            OR   TRAINED SPOTTER

            RAINFALL FROM 7 AM TO 240 PM THIS AFTERNOON.

0246 PM     HEAVY RAIN       N DORRIS                41.97N 121.92W
12/30/2005  2.90 INCH        SISKIYOU           CA   TRAINED SPOTTER

            RAINFALL FROM 5 PM THURSDAY TO 243 PM FRIDAY.

0257 PM     HEAVY RAIN       N SPRAGUE RIVER         42.46N 121.50W
12/30/2005  0.75 INCH        KLAMATH            OR   TRAINED SPOTTER

            RAINFALL FRO NOON TO 245 PM. SPRAGE RIVER AT SADDLE MT.
            ROAD AND PITT 6.5 FEET. 3 TO 4 IINCHES OF SLUSH AT 4300
            FT.

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Eastern Curry County & Josephine County

When
December 30, 4:30 PM PST to December 31, 12:30 AM PST
Where
Eastern Curry County & Josephine County forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.417, -123.886 (the zone’s center; the record gives no point)

Applegate River at Wilderville

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482290.